Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 162, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 17, 2025, 6:19 AM EDT for Erie County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2025, 6:19 AM EDT (10:19 UTC)
- Expired
- Aug 17, 2025, 7:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Erie County, PA
The radar
The Buffalo radar (KBUF), 142 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WUUS51 KCLE 171019
SVRCLE
PAC049-171100-
/O.NEW.KCLE.SV.W.0162.250817T1019Z-250817T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
619 AM EDT Sun Aug 17 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Erie County in northwestern Pennsylvania...
* Until 700 AM EDT.
* At 619 AM EDT, severe thunderstorms were located along a line
extending from 7 miles northwest of North East to Girard, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Erie, Corry, Edinboro, North East, Union City, Girard, Waterford,
Albion, Wattsburg, Northwest Harborcreek, Harborcreek, Lawrence
Park, Wesleyville, Lake City, Cranesville, Platea, Mill Village,
McKean, Elgin, and Northwest Harborcr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 7976 4201 7976 4200 7961 4185 7962
4185 8052 4198 8052 4203 8046 4212 8021
4219 8014 4219 8004 4227 7984
TIME...MOT...LOC 1019Z 287DEG 38KT 4229 7994 4202 8033
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders2 follow-up statements
477
WWUS51 KCLE 171048
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
648 AM EDT Sun Aug 17 2025
PAC049-171100-
/O.CON.KCLE.SV.W.0162.000000T0000Z-250817T1100Z/
Erie PA-
648 AM EDT Sun Aug 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT
FOR ERIE COUNTY...
At 647 AM EDT, severe thunderstorms were located along a line
extending from near Findley Lake to 6 miles southeast of Albion,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Corry, Edinboro, Union City, Waterford, Albion, Wattsburg,
Cranesville, Mill Village, McKean, and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4185 8045 4224 7976 4201 7976 4200 7961
4185 7962
TIME...MOT...LOC 1047Z 323DEG 33KT 4214 7976 4181 8029
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders365
WWUS51 KCLE 171058
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
658 AM EDT Sun Aug 17 2025
PAC049-171108-
/O.EXP.KCLE.SV.W.0162.000000T0000Z-250817T1100Z/
Erie PA-
658 AM EDT Sun Aug 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY WILL EXPIRE AT 700
AM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4185 8045 4224 7976 4201 7976 4200 7961
4185 7962
TIME...MOT...LOC 1058Z 287DEG 38KT 4211 7963 4178 8016
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:00 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 17, 4:00 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
400 AM EDT Sun Aug 17 2025
.SYNOPSIS...
A cold front will move south across the area today. This front will
remain by the Ohio River on Monday before lifting back north
Tuesday. Low pressure will cross the area on Tuesday into Wednesday,
followed by high pressure on Thursday and Friday.
&&
.NEAR TERM /THROUGH MONDAY/...
A cold front currently located over lower southern Michigan and
southern Ontario continues to work its way south this morning.
Starting to see additional convective development near this front,
and should see additional convection spread southeastward this
morning and into the afternoon. It's possible there may be a few
stronger storms with around 1000-1500 J/kg of MUCAPE and 20-25 knots
effective shear, though it's a pretty low probability given the
relatively marginally-supportive environment. The cold front will
clear the area by early afternoon, with post-frontal showers and
thunderstorms possible, especially for for northeast Ohio and
Northwest Pennsylvania. A few light rain showers may also be
possible associated with a backside surface trough near Lake Erie.
High pressure centered over Ontario/Quebec will extend a surface
ridge into the local forecast area on Monday. Patchy fog may be
possible early Monday morning. Cooler temperatures will accompany
the high pressure, with high temps in the upper 70s to low 80s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Weak low pressure moves into the Midwest region on Tuesday, bringing
a warm front northeast across the area as the low moves southeast
across the southern Great Lakes through Wednesday.
Mild advection of warm, moist air will contribute to at least a
modest amount of instability within the narrow warm sector.
Westerly flow of around 25-30 knots at 700-500mb may be just enough
for marginally organized severe convection Tuesday
afternoon/evening, though most of the paramter-space is relatively
marginal. Even so, will have to keep an eye on the system.
Post-frontal, isolated to scattered showers and thunderstorms may
linger into Wednesday.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Weak high pressure builds into the region on Thursday and Friday.
Cooler temperatures accompany this high on Thursday with highs near
80, but rebound back to the mid 80s on Friday and Saturday. A weak
cold front approaches from the west on Saturday. No precipitation
expected in the long term period.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
A cold front currently draped across Lower Michigan will sweep
south across terminals early this morning before exiting to the
south tonight. Showers and thunderstorms will be possible as
the front moves across the region. Have placed TEMPO groups for
MVFR impacts in TSRA at all terminals roughly between 08Z and
13Z this morning. Generally expect VFR conditions with ceilings
between 3500 to 6000 feet behind the cold front. Ceilings should
lift above 6000 feet by tonight as high pressure builds over
the region behind the frontal passage.
Generally southerly to southwesterly flow 6 knots or less early
this morning will turn westerly ahead of the cold front. Winds
shift northwesterly to northerly behind the front later this
morning while increasing to 8-12 knots. Wind gusts of 18 to 20
knots are possible this afternoon and early evening at KCLE and
KERI. Northerly to northeasterly winds tonight will decrease to
8 knots or less near or after 00Z/Mon.
Outlook...Non-VFR possible in thunderstorms Tuesday and
Wednesday.
&&
.MARINE...
Westerly winds 8-12 knots on Lake Erie will quickly turn northerly
to northeasterly while increasing to 10-20 knots this morning.
Elevated northeasterly winds 15-25 knots will persist across
the lake through Monday afternoon before high pressure builds
over the lake from the north. Wave heights build to 3-6 feet
near and east of The Islands late tonight through late Monday
afternoon. Wave heights across nearshore zones will subside to
1-3 feet Monday evening as winds diminish. A Small Craft
Advisory and Beach Hazards Statement are now in effect from this
afternoon through Monday evening near The Islands and points
east. Winds of 8-12 knots will waver between easterly and
southerly through mid-week before northeasterly winds 10-15
knots return Wednesday night and persist through the end of the
week. Outside of winds and waves, there will be favorable
conditions for waterspouts this afternoon through early Monday
morning.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from this afternoon through Monday
evening for OHZ007-009>012-089.
PA...Beach Hazards Statement from this afternoon through Monday
evening for PAZ001.
MARINE...Small Craft Advisory from 4 PM this afternoon to 8 PM EDT
Monday for LEZ143>149.
&&
SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...13
MARINE...13Hazardous weather outlook, Aug 17, 3:48 AM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 AM EDT Sun Aug 17 2025 OHZ007-009>012-089-PAZ001-180800- Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 348 AM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-180800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 348 AM EDT Sun Aug 17 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 17, 6:06 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
606 AM EDT Sun Aug 17 2025
OHZ014-089-PAZ001>003-171045-
Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
606 AM EDT Sun Aug 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ASHTABULA...ERIE AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 645 AM EDT...
At 605 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles north of Erie to near North
Kingsville. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Erie, Ashtabula, Conneaut, Edinboro, North East, Girard, North
Kingsville, Albion, Northwest Harborcreek, Harborcreek, Lawrence
Park, Wesleyville, Lake City, Kingsville, Conneautville, Cranesville,
Springboro, Platea, McKean, and Edgewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4227 7976 4212 7976 4171 8035 4188 8085
4191 8080 4192 8072 4203 8034 4212 8013
4213 8015 4214 8009 4215 8011 4214 8014
4217 8012 4217 8008 4215 8010 4215 8006
TIME...MOT...LOC 1005Z 290DEG 30KT 4236 8015 4200 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:56 AM EDT | Beach Hazards Statement | CLE | Erie | 42 hr |
| Aug 17, 6:06 AM EDT | Special Weather Statement | CLE | Erie | 39 min |
| Aug 17, 6:52 AM EDT | Special Weather Statement | CLE | Crawford | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.